Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Taking Omeprozole for acid reflux, constant heartburn, nausea, vomiting with upper abdominal pain. Solution ?

I have acid reflux and in the past I have had ulcers . I am taking omeprozole twice a day. The past two week My heartburn has been getting worse and worse. Well then this past Friday my heatburn has been constant, I have Nausea, and vomiting and I can t keep anything down. I have lost ten pounds in four days. Also my Saturday and Sunday my stool was black. And now yesterday and today it has turned intp a paleish yellow with mucus . I am also severly bloated and having bad upper abdominal pain . Is there anything you could tell me that me help Me id appreciate it. Thank you
Asked On : Sat, 23 Feb 2013
Answers:  2 Views:  574
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Black stools (tarry like) and abdominal pain is most likely caused by bleeding from peptic ulcer. I do not know if you have been tested for Heliobacter Pylori, but if not, you should so, and antibiotics should be ordered in case of positive result. It seems like Omeprasole does not work for you. It happens for some people and in such case, other PPI medicine should be prescribed as it may have better effect.
But now you should definitely visit your doctor as soon as possible and have upper GI endoscopy performed to rule out any ulcer bleeding. Blood work should be also done.

Hope this will help.
Answered: Tue, 26 Feb 2013
I find this answer helpful
Internal Medicine Specialist Dr. Priya S K's  Response
Thanks for coming to HCM. Sorry to hear about your problems. It is possible that you have got ulcer again OR some gastric mucosal erosion. Bleeding from that presents as black stools. Please contact your gastroenterologist quickly who will assess you & possibly do endoscopy along with blood work to check your hemoglobin level and then treatment/management. You can discuss with him the possibility of H. pylori infection testing too.
Hope you get better soon!
Answered: Wed, 27 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor